Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Child has runny nose, fever, rash. Taken Calpol. What could this be?

My 15 month old son developed a runny nose two days ago, which then progressed into a mild fever (39 degrees celsius) yesterday. He also developed a small irregular-shaped red rash (about 3 square millimeters in size) at the corner of his mouth. We gave him 5 ml of Calpol twice (4 hours apart) yesterday for the fever, and decided to monitor his temperature and the rash. By this morning, his temperature returned to normal, however his rash had become more pronounced (more red). By this afternoon, he had developed four pimples (with whiteheads) over the area of rash, with some pimples appearing a couple of millimetres further down towards his chin . He also had developed a red rash just below the entrance to his nostrils. No rash exists elsewhere on his body. No fever is present any more. Any idea what this could be and what we should apply (if anything) to the rash / pimples? Note: as background information (may or may not be relevant to this), one of the kids at our son s baby day care had been diagnosed as having developed measles 1 week ago, however our toddler has already been innoculated against measles.
Asked On : Fri, 2 Nov 2012
Answers:  1 Views:  155
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  
Pediatrician 's  Response
hello there,
this seems to be case of viral rash (exanthem) most like herpes simplex infection. generally this appears in any body during stress period like fever, cold or any other illness. u need not worry much about this as is a benign illness if limited to one area and may resolve on its own with time. or best you can do is,you may consult your pediatrician or dermatologist to suggest some medicine for local application, that may augment healing of lesions. maintain proper hand hygiene to prevent secondary infection and restrain from scratching at that site.
about cold and fever, it seems a seasonal flu that may respond to anti-pyretics like paracetamol and some over the counter cold medicines.
watch for some danger signs like high grade fever, breathlessness, excessive irritability etc in which case you should contact your pediatrician immediately.
\the rashes of measles dont appear first at the site you mentioned and the character is different than your description, so it is a very remote possibility
thank you
Answered: Thu, 15 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor